MAUDE Adverse Event Report: GLOBUS MEDICAL, INC. ANTHEM; INTERNAL ORTHOPAEDIC FIXATION SYSTEM, PLATE/SCREW, NON-BIOABSORBABLE, NON-STERIL

GLOBUS MEDICAL, INC. ANTHEM; INTERNAL ORTHOPAEDIC FIXATION SYSTEM, PLATE/SCREW, NON-BIOABSORBABLE, NON-STERIL
Model Number 2171.6526
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Foreign Body In Patient (2687)
Date of Event 09/24/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that while placing the screws during the orif left humerus, it was discovered that three 26mm nl screws and one 24mm nl screw broke.The surgeon attempted to retrieve all parts of the screws.It was confirmed by surgeon, rep, additional staff, and x-ray that parts of the four screws were unable to be retrieved and therefore left in the patient.
 
Additional Manufacturer Narrative
Related reports: mw5176692; mw5176693; mw5176694.This complaint came to globus through an anonymous fda letter.It was reported that three (3) 2.5 non-locking 26mm long screws and one (1) 2.5 non-locking 24mm long screw broke while being inserted through a plate to treat a midshaft humerus fracture.It was also reported that parts of the broken screws remained in the patient which was confirmed on x-ray.We were able to reach for more information about the case and confirm the screw breakages did occur.They mentioned that the pieces of the screws that remained in the patient were in the bone and weren't removed because they were stuck.The surgeon who operated was not concerned about the propagation of the screw pieces.A larger plate was placed overtop of these broken screw pieces and larger screws were placed into the plate.The case was able to resume with no delay or adverse reactions.The product is within the anticipated risk; therefore, the overall risk of the system has been maintained and will continue to be monitored.

Brand Name
ANTHEM
Common Device Name
INTERNAL ORTHOPAEDIC FIXATION SYSTEM, PLATE/SCREW, NON-BIOABSORBABLE, NON-STERIL
Manufacturer (Section D)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer (Section G)
GLOBUS MEDICAL, INC.
2560 general armistead avenue
audubon PA 19403
Manufacturer Contact
daniel paul
2560 general armistead avenue
audubon, PA 19403
6109301800
MDR Report Key23605550
Report Number3004142400-2025-00273
Device Sequence Number13223819
Product Code HWC
UDI-Device Identifier00889095401998
UDI-Public00889095401998
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K163361
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2025
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source User Facility
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 11/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number2171.6526
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 10/28/2025
Initial Report FDA Received Date11/20/2025
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient Age17 YR
Patient SexMale
Patient RaceWhite